Alert archive / Illinois / Freeze Warnings in 2017
Freeze Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this freeze warning at Mar 21, 2017, 2:32 PM CDT for 6 counties in Illinois. It took effect at Mar 22, 2017, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2017, 2:32 PM CDT (19:32 UTC)
- In effect from
- Mar 22, 2017, 4:00 AM CDT
- Expired
- Mar 22, 2017, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Effingham County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 77 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.5 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1760 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -144 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
064 WWUS73 KILX 211932 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 232 PM CDT Tue Mar 21 2017 ILZ066>068-071>073-220400- /O.NEW.KILX.FZ.W.0003.170322T0900Z-170322T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 232 PM CDT Tue Mar 21 2017 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... The National Weather Service in Lincoln has issued a Freeze Warning, which is in effect from 4 AM to 9 AM CDT Wednesday. * TEMPERATURE...Temperatures will fall to at or just below freezing in the early morning hours. * IMPACTS...Many ornamental trees, fruit trees, and flowers have already started to bloom, and will be susceptible to a freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
816 WWUS73 KILX 220220 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 920 PM CDT Tue Mar 21 2017 ILZ066>068-071>073-221000- /O.CON.KILX.FZ.W.0003.170322T0900Z-170322T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 920 PM CDT Tue Mar 21 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT WEDNESDAY... * TEMPERATURE...Temperatures will fall to or just below freezing in the early morning hours. * IMPACTS...Many ornamental trees, fruit trees, and flowers have already started to bloom, and will be susceptible to a freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
445 WWUS73 KILX 220850 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 350 AM CDT Wed Mar 22 2017 ILZ066>068-071>073-221400- /O.CON.KILX.FZ.W.0003.170322T0900Z-170322T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 350 AM CDT Wed Mar 22 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Temperatures will fall to near or just below freezing early this morning as northeast winds bring in colder air. * IMPACTS...Many ornamental trees, fruit trees, and flowers have already started to bloom, and will be susceptible to a freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions could damage or kill newly sprouted vegetation. && $$ 07
423 WWUS73 KILX 221359 NPWILX URGENT - WEATHER MESSAGE National Weather Service Lincoln IL 859 AM CDT Wed Mar 22 2017 ILZ066>068-071>073-221500- /O.EXP.KILX.FZ.W.0003.000000T0000Z-170322T1400Z/ Effingham-Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 859 AM CDT Wed Mar 22 2017 ...FREEZE WARNING WILL EXPIRE AT 9 AM CDT THIS MORNING... Most temperatures in the warned area have climbed above freezing and will continue to do so through the morning. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this freeze warning went out at Mar 21, 12:47 PM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Mar 21, 12:47 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1247 PM CDT Tue Mar 21 2017 .UPDATE... Issued at 1041 AM CDT Tue Mar 21 2017 High pressure ridge stretching south through the Plains from Canada...and building into the Midwest today. However, a weak wave will ripple through the flow aloft and bring some very light/weak showers to scattered locations throughout the day. Keeping the probability for measurable precipitation low...but trace amounts and/or sprinkles possible for a large portion of Central Illinois. Have made minor adjustments to the forecast throughout the morning. && .SHORT TERM...(Today and tonight) ISSUED AT 338 AM CDT Tue Mar 21 2017 Surface high pressure ridge will remain west of the area over the plains. However, a weak impulse is forecast to move southeast through the mid level flow into western Illinois today. There is no surface reflection of this impulse so models differ on strength, resulting in differences on qpf associated with it. Trend has been to decrease pops over the last several forecast packages, and this mornings package will be no different. Currently, GFS is the only model to have precip in the CWA this morning and afternoon, while the ECMWF only has it for this afternoon. QPF is forecast to be less than one tenth of an inches well. Both models do have the impulse weakening as it moves east into and through the area so agree with the trend of highest pops in the west and diminishing pops in the afternoon. Have decided to keep chance pops in the west/northwest this morning and then a narrow band/area of slight chance pops across the northern third of the CWA. Will have just slight chance in the afternoon. So, the central and southern parts of the CWA will be dry today. Will be clouds today but these will get pushed to the south this evening, leaving a mostly clear to partly cloudy sky. winds should remain north to northeasterly today and through this evening but then become northeasterly after midnight. Highs today will not be as warm as Monday, but still above normal for March. Overnight lows tonight should drop to just below freezing across the whole area. .LONG TERM...(Wednesday through Monday) ISSUED AT 338 AM CDT Tue Mar 21 2017 1039 mb Canadian high pressure over eastern Saskatchewan and ridging SSe into the upper Midwest, will drift southeast into northeast MI by sunset Wed and bring dry and chilly wx to area on Wed and Wed night. Mostly sunny skies to start the day Wed morning, with increasing clouds from the west during Wed afternoon with mostly cloudy skies by days end and into Wed night. Temperatures briefly cool below normal on Wed across central and southeast IL with highs in the low to mid 40s, similar to this past Saturdays highs. Another freeze expected Wed night with lows 27-32F. Not quite a hard freeze in southern 6 counties where the growing season has started, with lows there near 30F. Temps climb about 10 degrees and getting closer to normal on Thu with highs in the lower 50s in central IL and mid 50s in southeast IL. High pressure settles over the mid Atlantic coast on Thu afternoon while upper level ridge builds east into the MS river valley. Some warm air advection driven light/spotty precipitation develops over the IL river valley Thu especially Thu afternoon with 20-30% pops. Could be a light mix of precipitation over west central IL if it moves in early Thu morning. Have just slight chance of light rain showers from I-74 north on Thu evening before dry conditions return overnight Thu night into Friday. Breezy and mild Friday with highs in the upper 60s and lower 70s with southerly winds 15-20 mph and gusts 25-30 mph. 00Z Mar 21 models shows a strong storms system emerging over eastern CO Thu night with cutoff low and surface low moving into central MO and sw IL by sunset Sat. Showers and thunderstorms to spread into western IL during Friday evening and into eastern IL too overnight Friday night. Widespread showers and a few thunderstorms expected on Sat. Highs Sat range from lower 60s northern CWA and upper 60s in southeast IL. Good chance of showers Sat night with isolated thunderstorms in southeast IL Sat evening. Still have a chance of showers lingering on Sunday especially over central and eastern parts of IL Sunday morning as cutoff low moves into the southern Great Lakes by sunset Sunday. A bit cooler highs Sunday in the mid to upper 50s, with lower 60s southeast of I-70. Another low pressure system/upper level trof moves into MO/IL by Mon afternoon and Monday night returning chances of showers, with thunderstorms possible in southern IL. Highs Mon back up into the 60s. CPC's 8-14 day outlook for Mar 28-Apr 3 has 60-70% chance of above normal temperatures and 50-55% chance of above normal precipitation. So a mild and wet pattern looks to continue into early April. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1234 PM CDT Tue Mar 21 2017 VFR conditions for the most part...but there is a line of showers that is moving into the state and weakening. As a result...no more than a mention of VCSH in the PIA forecast for this afternoon. Otherwise...northerly winds becoming more easterly through the early morning. Mid level clouds slowly dissipating and moving into a cirrus forecast later tonight. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HJS SHORT TERM...Auten LONG TERM...07 AVIATION...HJS
Hazardous weather outlook, Mar 21, 11:15 AM CDT, 3 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1115 AM CDT Tue Mar 21 2017 ILZ027>030-036-040-221100- Fulton-Knox-Marshall-Peoria-Schuyler-Stark- 1115 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are again possible across the area Friday afternoon through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ031-037-038-041>043-047>053-221100- Cass-Christian-De Witt-Logan-Macon-Mason-McLean-Menard-Morgan- Sangamon-Scott-Tazewell-Woodford- 1115 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are again possible across the area Friday night through Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-054>057-061>063-066>068-071>073-221100- Champaign-Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar- Effingham-Jasper-Lawrence-Moultrie-Piatt-Richland-Shelby- Vermilion- 1115 AM CDT Tue Mar 21 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... Thunderstorms are again possible across the area from Friday night through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. HJS
Nearby
Freeze Warnings in Illinois, 2017Every freeze warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.